MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, and ethnicity: information unknown not provided.If implanted; give date: not applicable.The iol was removed/replaced in the initial surgery.If explanted; give date: not applicable as the iol was removed within the same procedure.Reporter phone number: (b)(6).Device evaluation: the product testing could not be performed as the product was not returned (the device was discarded by the customer).The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records and related documents for the production order of the device were reviewed and no discrepancies were found during the mrr (manufacturing record review) related to this complaint.The units were manufactured and released according to specifications.A search in complaint system revealed no additional complaint folders for this production order number.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of an intraocular lens (iol) tore off in the eye, during implantation.The lens was removed and a new iol was implanted with good surgery results.There was no patient injury and no surgical complications reported.The iol was discarded in the field.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 02nd september 2021 section h3 - device evaluated by manufacturer? yes device evaluation: the dcb00 product was not received in its original package.The plunger and pushrod was observed in advanced position and in good condition.The pushrod was observed in its correct orientation.Residues of viscoelastic material were observed on cartridge.The cartridge tip was observed deformed.The lens was not returned.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12316544
Report Number2648035-2021-08186
Device Sequence Number3839833
Product Code HQL
UDI-Device Identifier05050474636194
UDI-Public(01)05050474636194(17)231210
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberDCB00
Device Catalogue NumberDCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer09/15/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1